Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Concerning the Hahn-Banach theorem

Author: John A. R. Holbrook
Journal: Proc. Amer. Math. Soc. 50 (1975), 322-327
MSC: Primary 46B05
MathSciNet review: 0370139
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish an intrinsic characterization for those normed spaces having the extension property that applies equally to spaces with real, complex, or quaternionic scalars. Nachbin's characterization for real spaces via the binary intersection property follows as a special case. The method also yields a proof of the Hahn-Banach theorem that does not depend on the choice of scalar field.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B05

Retrieve articles in all journals with MSC: 46B05

Additional Information

Keywords: Hahn-Banach theorem, complex normed spaces, extension property
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society